Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Return of periods

(5 Posts)
notabee Sun 26-Feb-17 16:58:29

Hi, I'm hoping you can reassure me this is normal.
After being told several times that I'm peri-menopausal (with blood tests) and no periods for months they are suddenly back but they're different. I've had a had a few now but they're (apologies for tmi) bright red.
I did visit my doctor and I had more bloods which still suggested I'm approaching the menopause and it's to be expected.
In the last month I've only had a few days where I haven't bled and it's now just getting heavier and it's still bright red. I've not had anything resembling a normal period in the quantity for about 12 years!
Is this really normal towards the end of periods?

PollyPerky Sun 26-Feb-17 17:16:56

How old are you? What's the longest you've gone with no period at all?
The 'rule' is that you should have a scan at least if you bleed after 12 months with no periods and you are menopausal ages ( ie late 40s and older.)

Many women go 11 months then have a period. This is classed as 'normal' in peri. Some even got 18 months and it's normal but your GP would refer you for tests just to check.

If you have had constant bleeding for weeks, it's likely to be anovular cycles- no ovulation so no progesterone produced, then you have a cycle and you can lose several months' of lining in one bleed.

However, your GP can give you medication to reduce the bleeding and , depending on how long since your previous period, refer you for a scan to check for fibroids etc which can cause heavier bleeds.

I'd keep an eye on it for another week or so then go back to the dr if it's still happening.

notabee Sun 26-Feb-17 17:22:21

Thanks for your reply.
i'm mid 40's and the longest is around 9 months but then it was often be another 2-4 months before the next and they'd not be anything like this. It could well be anovular cycles I'd had until now, that could make sense. Thank you!

notabee Sun 26-Feb-17 17:23:57

It would be not was! I can type, honestly! Well, sometimes.

PollyPerky Sun 26-Feb-17 17:30:18

If it continues to be a nuisance see your GP because there are meds you can take each period which reduce the flow (and they are not hormonal- they are NSAIDs.)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now